Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 17, 2000, 4:58 PM CDT for Walthall County, Mississippi; Saint Tammany Parish, Washington Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2000, 4:58 PM CDT (21:58 UTC)
- Expired
- Jun 17, 2000, 6:00 PM CDT
- In force
- 62 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Saint Tammany Parish, LA, Washington Parish, LA, Walthall County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2072 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816 WUUS54 KLIX 172206 COR SVRNEW LAC103-117-MSC147-172300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 500 PM CDT SAT JUN 17 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA WASHINGTON PARISH IN SOUTHEAST LOUISIANA WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 600 PM CDT * AT 458 PM CDT RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF ENON...MOVING NORTH AT 15 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... FRANKLINTON ENON THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:15 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 17, 1:15 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 115 PM CDT SAT JUN 17 2000 LOOK AT VERIFICATION OF MODELS THIS MORNING BASED ON 12Z UPPER AIR DATA/SATELLITE PICTURES/ AND 15-18Z SURFACE PLOT SHOWS AVN ONCE AGAIN HAS A GOOD HANDLE ON THE MAIN WEATHER FEATURES FOR OUR AREA. A LITTLE DIFFERENT SCENARIO TODAY WITH PRECIPITATION PATTERNS AS EARLY MORNING SHOWERS AND THUNDERSTORMS ALONG THE COAST HAVE MOVED TO THE NORTHERN HALF OF THE FORECAST AREA BY MIDDAY. THIS APPEARS TO HAVE STABILIZED THE ATMOSPHERE ACROSS THE SOUTHERN HALF OF THE AREA. THE AVN BRINGS AN UPPER LEVEL VORTICITY MAX TO THE LOUISIANA COAST LATE THIS AFTERNOON WHICH MAY BE HELPING WITH THE REDEVELOPMENT OF THUNDERSTORMS IN LOWER PLAQUEMINES AND ST BERNARD PARISHES AT 18Z. VERIFICATION OF THE AVN GUIDANCE VALUES FOR THE PAST 3-5 DAYS SHOWS ITS HIGHER POPS AND WARMER OVERNIGHT LOWS HAVE VERIFIED WELL. AGREE WITH PMDHMD DISCUSSION THAT UPPER LEVEL LOW IN THE GULF WILL STAY LONGER THAN ETA AND NGM INDICATE AND WILL TAKE THE AVN SOLUTION. TIME HEIGHT CROSS SECTIONS SHOW THE ATMOSPHERE REMAINING SATURATED THROUGH MONDAY WITH PRECIPITABLE WATER VALUES OF 2 INCHES OR GREATER. ISENTROPIC FIELDS SHOW LOWER AND MID LEVELS LIFT FIELDS FOR SUNDAY AND MONDAY SIMILAR TO THOSE ADVERTISED FOR TODAY. WITH PREVIOUS FORECAST PACKAGE FOLLOWING THE AVN WILL GO WITH PERSISTENCE AND CONTINUITY FOR THIS AFTERNOON FORECAST ISSUANCE SO LIKELY POPS FOR SUNDAY WITH GOOD CHANCE FOR MONDAY LOOK ON TRACK. WILL LEAVE EXTENDED FORECAST WORDING AS IS. PRELIMINARY NUMBERS FOLLOW. MCB 70/88/69/88 3635 BTR 71/88/72/89 3635 MSY 74/89/74/89 4645 GPT 71/86/72/86 4645 .NEW...NONE LA...NONE MS...NONE. 13
In the hours before
Local storm report, Jun 17, 2:27 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
227 PM CDT SAT JUN 17 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM SPRINGFIELD LA WIND DAMAGE
06/17/00 LIVINGSTON A FEW TREES WERE BLOWN
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.